Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 30, NWS Corpus Christi, TX

September 14, 2008Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 14, 2008, 4:52 PM CDT for Webb County, Texas. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 14, 2008, 4:52 PM CDT (21:52 UTC)
Expired
Sep 14, 2008, 6:45 PM CDT
In force
113 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 155 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-39 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 142152
FFWCRP
TXC479-142345-
/O.NEW.KCRP.FF.W.0030.080914T2152Z-080914T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
452 PM CDT SUN SEP 14 2008

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL WEBB COUNTY IN SOUTH TEXAS

* UNTIL 645 PM CDT

* AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED 2 TO 4 INCHES LOCATED FROM SOUTH OF        
  AGUILARES TO BRUNI WITH AN ISOLATED 6 INCH AMOUNT SOUTH OF         
  AGUILARES. AN ADDITIONAL 2 TO 3 INCHES ARE POSSIBLE.

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...MIRANDO CITY...OILTON AND AGUILARES.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2767 9887 2732 9888 2730 9931 2757 9933

$$

TE
1 follow-up statement
000 
WGUS74 KCRP 142303
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
603 PM CDT SUN SEP 14 2008

TXC479-142345-
/O.CON.KCRP.FF.W.0030.000000T0000Z-080914T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITIES OF...MIRANDO CITY...OILTON
603 PM CDT SUN SEP 14 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR SOUTH
CENTRAL WEBB COUNTY...

AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER PORTIONS OF THE 
WARNED AREA MAINLY NORTH AND SOUTHWEST OF AGUILARES. DOPPLER RADAR 
INDICATES AROUND 4 INCHES OF RAIN HAVE OCCURRED IN AREAS JUST SOUTH 
OF AGUILARES AND ANY ADDITIONAL RAINFALL WILL INCREASE THE FLASH 
FLOOD THREAT.

THESE THUNDERSTORMS WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF WEBB COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS. CREEKS ALONG HIGHWAY 359 AND HIGHWAY 
649 ARE LIKELY FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 2767 9887 2732 9888 2730 9931 2757 9933

$$

MJG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 3:52 PM CDT, 1 hour earlier.

Area forecast discussion, Sep 14, 3:52 PM CDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
352 PM CDT SUN SEP 14 2008

.SHORT TERM...A RELATIVELY STRONG COLD FRONT WILL MOVE INTO S TX
TONIGHT. THIS FRONT IS CURRENTLY LOCATED ACROSS THE SOUTH CENTRAL
TEXAS AT THIS TIME. THIS FRONT WILL CONTINUE TO INTERACT WITH A
LARGE AREA OF DEEP TROPICAL MOISTURE ACROSS OUR REGION. CONVECTION
CONTINUES IN THE VICINITY OF THE COASTAL TROF THIS AFTERNOON AND
WILL LINGER INTO THE EVENING AND MAINLY BE CONFINED THE SOUTHERN
HALF OF THE CWA. LOCALLY HEAVY RAINFALL HAS OCCURRED MAINLY ACROSS THE
COASTAL COUNTIES OF SOUTH TEXAS THIS AFTERNOON.

MODELS CONTINUE HIGH POPS THROUGH TONIGHT AS THE MOISTURE AND
DEEP AREA OF MOISTURE CONVERGENCE WILL FINALLY SHIFT SOUTH. AS
THE SFC COLD FRONT AND 850 TROF MIGRATE SOUTHWARD OVERNIGHT THE
BEST CHANCES OF PRECIPITATION WILL REMAIN ACROSS THE SOUTHERN TIER
OF THE FORECAST AREA WHERE BEST MOISTURE WILL RESIDE. WILL
CONTINUE TO GO WITH MODEL TREND OF STRATIFIED POPS FROM LOWER TO
HIGHER IN A NORTH TO SOUTH FASHION WITH THIS AFOREMENTIONED
REASONING.

THE MAIN FCST CONCERN WL BE HOW LONG TO KEEP RAIN CHANCES GOING
AND HOW HIGH TO GO WITH POPS FOR MONDAY. THE MODELS HAVE SHIFTED
THE COASTAL TROF FURTHER SOUTH WITH THE 850 MB AXIS SHIFTING OFF
TO LOUISIANA TO THE LAGUNA MADRE. THUS WILL MAINTAIN POPS THROUGH
MONDAY MORNING ACROSS THE SRN PORTION OF THE CWA WITH THE ISOLD
POPS ACROSS THE SOUTHERN TIER AND SCT COVERAGE OVER THE OFFSHORE
WATERS WITH THE COASTAL TROF PUSHING OFF EASTWARD. DRIER AIR WILL
ADVECT INTO THE REGION MONDAY AFTERNOON WITH DEWPOINTS DESCENDING
INTO THE 50S NORTH AND 60S SOUTH OF HIGHWAY 59 WITH TOKEN 10 GHOST
POPS DURING THE AFTN HOURS.

&&

.LONG TERM...RAIN CHANCES TAPPER OFF MONDAY NIGHT BEHIND THE
FRONT AS IT MOVES THROUGH DEEP SOUTH TEXAS. DRIER AIR FILTERS INTO
THE REGION WITH PWATS PROGGED TO DROP BELOW 1 INCH BY TUESDAY AND
WEDNESDAY PER NAM...GFS KEEPS PWATS A BIT HIGHER. TEMPERATURES
WILL ALSO RUN 5 TO 10 DEGREES BELOW AVG TEMPERATURES TUESDAY AND
WILL SLOWLY REBOUND TO NEAR CLIMO BY THE END OF THE WEEK. A
RETURNED SOUTHEASTERLY FLOW WILL ALLOW MOISTURE TO INCREASE FOR
THE WEEKEND WHERE 20% POPS HAVE BEEN MENTIONED.

&&

.MARINE...SCEC FLAGS CURRENTLY IN EFFECT FOR NEARSHORE AND OFFSHORE
WATERS WITH SCA LIKELY NEEDED FOR ALL COASTAL WATERS OVERNIGHT AS
A COLD FRONT MOVES OFF SHORE. A POST FRONTAL MODERATE TO STRONG
NORTHEAST OFFSHORE FLOW WILL DEVELOP TONIGHT INTO MONDAY. GENERAL
WEAK TO MODERATE NORTHEAST FLOW IS EXPECTED THROUGH THE MIDDLE TO
END OF THIS WEEK. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
WILL CONTINUE IN THE VICINITY OF THE COASTAL TROF TONIGHT INTO
MONDAY. TIDE LEVELS HAVE FALLEN BELOW 3FT MSL BUT LINGER AROUND 2
FT MSL CURRENTLY CAUSING MINOR TIDAL OVERFLOW FOR LOW LYING
AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    73  83  64  85  62  /  50  20  20  10  10
VICTORIA          68  84  59  85  60  /  40  10  10  10  10
LAREDO            70  84  65  89  64  /  60  20  20  10  10
ALICE             71  84  62  85  62  /  50  20  20  10  10
ROCKPORT          72  83  66  83  66  /  50  20  20  10  10
COTULLA           68  83  61  87  60  /  40  10  10  10  10
KINGSVILLE        72  83  62  85  62  /  60  20  30  10  10
NAVY CORPUS       75  83  69  84  69  /  60  20  30  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...

TX...NONE.

GM...NONE.

&&

SC/70...SHORT TERM
RG/82...LONG TERM
Hazardous weather outlook, Sep 14, 5:55 AM CDT, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
555 AM CDT SUN SEP 14 2008

GMZ230-235-250-255-270-275-TXZ229>234-239>247-151100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
555 AM CDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT
A WEAK BOUNDARY PUSHING ACROSS CENTRAL TEXAS WILL FOCUS ON VERY
MOIST AIR OVER THE COASTAL BEND TO PRODUCE SCATTERED TO NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS. THE MAIN THREAT IS FOR LOCALLY
HEAVY RAINFALL...AS STORM MOTION WILL BE SLOW DUE TO WEAK WINDS
ALOFT. WIDESPREAD FLOODING IS NOT ANTICIPATED...BUT LOCAL PONDING
OF WATER OR SLOW DRAINAGE IS POSSIBLE IN FAVORED LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AS A WEAK BOUNDARY AFFECTS THE REGION...THERE WILL BE A CHANCE
FOR SHOWERS AND ISOLATED THUNDERSTORMS MONDAY...WITH ONLY A SLIGHT
CHANCE EXPECTED ON TUESDAY. SMALL CRAFT ADVISORY CONDITIONS ARE
POSSIBLE BEHIND THE FRONT ON MONDAY AND TUESDAY IN THE GULF OF
MEXICO.

.LONG TERM FIRE WEATHER DISCUSSION...
A COLD FRONT WILL SLOWLY DRIFT SOUTH MONDAY AND TUESDAY. A SLIGHT
CHANCE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND SOUTH OF
THE BOUNDARY. AN UPPER RIDGE OF HIGH PRESSURE WILL MOVE INTO THE
CENTRAL UNITED STATES BY TUESDAY...RESULTING IN COOLER AND DRIER AIR
OVER SOUTH TEXAS BY MONDAY NIGHT...WITH NEAR TO SLIGHTLY BELOW
NORMAL AFTERNOON HUMIDITIES AND TEMPERATURES IN THE WAKE OF THE
FRONT THROUGH THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 9:05 PM CDTAreal Flood AdvisoryCRPBee55 min
Sep 13, 9:13 PM CDTCoastal Flood AdvisoryCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio10 hr
Sep 13, 9:18 PM CDTSevere Thunderstorm WarningCRPBee42 min
Sep 14, 3:57 AM CDTRiver Flood WarningCRPBee, Nueces, San Patricio4 hr
Sep 14, 9:56 AM CDTFlash Flood WatchCRPAransas, Calhoun, Goliad, Refugio, Victoria5 hr
Sep 14, 10:30 AM CDTFlash Flood WarningCRPVictoria91 min
Sep 14, 2:21 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces54 min
Sep 14, 4:10 PM CDTSpecial Marine WarningCRP65 min
Sep 14, 4:32 PM CDTAreal Flood AdvisoryCRPWebb118 min
Sep 14, 5:20 PM CDTAreal Flood AdvisoryCRPKleberg55 min
Sep 14, 5:44 PM CDTFlash Flood WarningCRPWebb3 hr

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.